FROM OUR EXPERTS
I asked this question of people who have bipolar disorder and got a wide variety of answers, ranging from, "I pop them like Tic-Tacs so I am only prescribed five at a time," to "It mellows me out," to " It makes me want to crawl out of my skin *shudders*." Here are some of the other answers:
I get very sleepy with it so I take only a half. Every person is different with medicines so your body may react differently then other people's bodies. It's a good medicine to take.
I take them before I go shopping makes it easier for me less anxiety.
The worst side effect is ED (erectile dysfunction), which has been a difficult experience in a new relationship. I cut back on my dosage. No adverse affects of increased anxiety. Better results with intimacy.
I take 1 mg in the afternoon. It makes me need a nap, but we bipolar peeps need naps anyway, so I don't feel so bad. But coming off of it is tough; you could actually die. So it looks like I'll be taking it forever... [Note: I have never read th...
Dear Dr. Motola, I was prescribed Androgel for a low testosterone level (5mg/day). Currently, I am considering taking a supplement to maintain a healthy prostate. It contains: - Saw Palmetto - Pygeum extract - Zinc - Selenium - Nettle Extract - Lycopene - Lutein Is there a chance that any of these will have an adverse reaction with the Androgel? Could there be any negative effect on the prostate? The vitamin supplements that you are considering should have no adverse effect while taking androgel. These vitamins and supplements are commonly used and are very safe. Selenium and lycopene are the two agents that are being studied in a very large national study, the SELECT study (The Selenium and Vitamin E Cancer Prevention Trial). This study funded by the National Cancer Institute and being coordinated by the Southwest Oncology Group (SWOG) is an ongoing seven-year study comprising 35,000 men and looks at whether these supplements might preve...
I've had some anxiety issues lately, so several days ago I decided to take one of my "as needed" medications, Klonopin (generic name clonazepam), which is an anti-anxiety drug in the benzodiazepine family. I took it at bedtime, slept well, and felt better the next day, so the second night I took another.
The next day I was a zombie. I couldn't focus on anything and could barely keep my eyes open. I wound up going back to bed in the early afternoon for several more hours' sleep. I did not take Klonopin that night, and on the following day I felt normal again.
That day I looked up the half-life of Klonopin and found that it's listed in most sources as being 30-40 hours - some saying as much as 60 hours.
"Half-life" is the amount of time it takes for half of the drug to leave your system, and then for half the remaining amount to be gone, and so on. Using the lowest figure for Klonopin would mean 50% of the drug remains after 30 hours, 25% after 60 hours, 12.5% after...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.